Mar 14, 2005
Hi, my husband is HIV poz, (undetectable) also Hep C, on treatment for second time and undetectable. However, he has developed major heart problems, massive heart damage and is awaiting a viability study. In the meantime, his doctor prescribed one of the medications, Lipitor for high cholesterol. I've seen commercials for this, and people with liver problems shouldn't take this medication. Should he be taking this or should we trust the doctor? Thank you.
Response from Dr. Dieterich
This is a common question and a good one. Just because you have liver disease does not mean that you will have toxicity from the lipitor or any other medication. Most liver toxicity is idiosyncratic, that is occurs randomly. The chances of it happening are not increased by liver disease. However, his liver may be more sensitive, so lipitor is OK to use if the benefits outweigh the risks. I would just watch the liver enzyme tests carefully. Wish him luck! DTD
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.